Welcome to the MedHelp forum!
Bitter taste in mouth is a common side effect of many medications. It could be due to infection of gums or cavities in teeth. It could also be an abnormal perception of bitter taste called dysgeusia. GERD and heart burn too cause metallic taste in mouth. Post nasal drip as in sinusitis, salivary glands infection, pharyngitis or strep infection too are common causes. Certain dentures and artificial tooth or filling of dental cavities too give a metallic taste. Sjogren’s syndrome and copper or lead toxicity are other possibilities.
OK here are a few tips for you. Try them. They should help. Have citrus juices, lemonade and foods marinated in vinegar. They help in washing away the metallic taste by producing more saliva. Brush your teeth and your tongue with a tongue cleaner at least twice in a day and surely at bedtime. It will help in lessening the metallic taste. Vit C tablets, over the counter oral mouthwashes will help fight the taste. Increase fibers in the diet. Eat fresh things like apples that are crunchy or rough things like popcorn scrapes the white debris off the tongue.I’ll be surprised if these tips do not help. If they don’t, you’ll have to see a doctor.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.